Montana, 2005Flash Flood in Montana, June 21 to 22, 2005
June 21 to 22, 2005 · NWS GGW · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Jun 21, 2:07 AM MST, 53 minutes earlier.
Area forecast discussion, Jun 21, 2:07 AM MST, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
307 AM MDT TUE JUN 21 2005
.SHORT TERM...FOR NORTHEAST MONTANA TODAY THROUGH THURSDAY...
ANOTHER NIGHT...ANOTHER MCS. THE ACTIVE WEATHER PATTERN OF LATE
SHOWS NO SIGNS OF SETTLING DOWN ANY TIME SOON. A LARGE SUMMERY
RIDGE MORE TYPICAL OF MID-JULY THAN MID-LATE JUNE COVERS THE CENTRAL
CONUS WITH 500H APPROACHING 600DM AT TIMES ACROSS THE SOUTHERN AND
CENTRAL PLAINS...AND 1000-500H THICKNESS VALUES AS HIGH AS THE 580S
ACROSS NORTHEAST MONTANA.
THERE EVEN APPEARS TO BE SOME MONSOONAL MOISTURE GETTING INTO THE
ACT AT TIMES ACROSS OLD MEXICO...AND A LITTLE MONSOONAL MOISTURE
EVIDENT ACROSS THE SOUTHWEST CONUS. NORTHEAST MONTANA WILL REMAIN
ON THE PERIPHERY OF THE UPPER RIDGE...AND IN A LOCATION THAT IS
TYPICALLY FAVORABLE FOR ROUNDS OF SEVERE WEATHER...MOST OF WHICH
LOOKS TO BE NOCTURNAL.
POSSIBLE FOR ADDITIONAL MCS TO DEVELOP ACROSS THE AREA AGAIN
TONIGHT. AS THE UPPER RIDGE SHIFTS A LITTLE FURTHER NORTH THE AREA
MAY TEND TO REMAIN MORE CAPPED AND POSSIBLE THAT CONVECTION MAY FIRE
IN CANADA AND DROP DOWN INTO THE DAKOTAS.
TODAY...MCS #1 IS RACING EAST AND IS EXITING OUR EASTERN ZONES EARLY
THIS MORNING. THERE SHOULD THEN BE A LULL IN THE ACTIVITY WHICH
WILL ALLOW THINGS TO HEAT UP AGAIN TODAY WITH MOST OF THE CWA
TOPPING OUT WELL INTO THE 90S. THE AXIS OF GREATEST INSTABILITY
SHOULD LAY SQUARELY ACROSS NORTHEAST MONTANA WITH CAPE VALUES IN
EXCESS OF 3000 J/KG AND LI/S DOWN AROUND -6C BY AFTERNOON...BUT
THINKING THAT THERE ARE WILL LIKELY BE CAPPED AS THE UPPER RIDGE
BUILDS NORTH WITH WARMER AIR ALOFT AND 700H TEMPERATURES WELL UP
INTO THE TEENS (C). BUFKIT SOUNDINGS SEEM TO SUPPORT THIS IDEA WITH
A CAP UP AROUND 750-800H. THE DAY SHIFT MAY WANT TO CONSIDER AN 18Z
SOUNDING TO GET A BETTER PICTURE OF WHAT THINGS LOOKS LIKE AFTER
SEVERAL HOURS OF HEATING. THINKING THAT ONCE THE ACTIVITY EXITS
INTO NORTH DAKOTA THIS MORNING THAT THERE IS A GOOD CHANCE THAT THE
REMAINDER OF THE DAY WILL BE FREE OF ANY CONVECTION. POSSIBLE THAT
IF THERE IS A SLIGHTLY STRONGER SHORTWAVE IN THE FLOW THAT IT COULD
BE ENOUGH TO INITIATE ISOLATED CONVECTION.
TONIGHT...POSSIBILITY FOR YET ANOTHER ROUND OF SEVERE WEATHER.
TOUGH CALL TO SAY JUST WHERE THINGS WILL SET UP. SOME CONVECTION
LIKELY TO FIRE UP ACROSS THE HIGHER TERRAIN TO OUR WEST DURING THE
DAY AND MAY DRIFT INTO OUR WESTERN ZONES DURING THE EVENING (JUST
LIKE LAST NIGHT). POSSIBLE THAT ANOTHER MCS COULD TRY TO GET GOING
DURING THE NIGHT GIVEN THE UPPER PATTERN WHERE WE ARE ON THE EDGE OF
THE UPPER HIGH. AS THE UPPER RIDGE WILL BE FURTHER NORTH THE BEST
CHANCE OF CONVECTION MAY BE A LITTLE FURTHER TO THE NORTH IN
CANADA. COULD BE SIMILAR TO TONIGHT WHERE A SUPERCELL OR TWO
DEVELOPS INTO AN MCS WITH A TRANSITION FROM A LARGE HAIL THREAT TO A
HAIL AND STRAIGHT LINE WIND. PLAN TO MENTION THE SEVERE THREAT IN
THE GRIDS.
WEDNESDAY...THE UPPER RIDGE CONTINUES TO COVER THE THE CENTRAL
CONUS. AN UPPER TROUGH WILL LIFT THROUGH SOUTHWEST CANADA WITH A
COLD FRONT TO ORGANIZE ACROSS CENTRAL AND SOUTHWEST MONTANA DURING
THE DAY. IT SHOULD HEAT UP OUT AHEAD OF THE FRONT ONCE AGAIN WITH
850H TEMPERATURES IN EXCESS OF +30C ACROSS OUR EASTERN ZONES. HIGHS
SHOULD AGAIN TOP OUT WELL INTO THE 90S AND A FEW SPOTS MAY TOP 100F
FOR THE FIRST TIME THIS YEAR. BUMPED UP THE TEMPERATURES A FEW
DEGREES IN THE GRIDS. THE THERMAL RIDGE ACROSS THE AREA OUT AHEAD
OF THE COLD FRONT SHOULD ACT TO KEEP THINGS CAPPED...BUT MAY SEE
SOME ISOLATED CONVECTION DEVELOP DURING THE AFTERNOON.
WED NIGHT & THURSDAY...THE COLD FRONT PUSHES EAST AND ACROSS THE
AREA WEDNESDAY EVENING...AND MAY TOUCH OFF ANOTHER ROUND OF
CONVECTION. IT WILL BE A GOOD 15 DEGREES COOLER BEHIND THE FRONT
THURSDAY WITH 850H TEMPS TUMBLING BACK INTO THE TEENS (C). THE
ATMOSPHERE SHOULD BE MUCH MORE STABLE BEHIND THE FRONT...AND OUR
UPPER FLOW WILL AT LEAST TEMPORARILY BECOME MORE WESTERLY. THINK
THERE IS A GOOD CHANCE THAT IT WILL BE A DRY DAY...BUT KEPT SOME LOW
POPS IN...MAINLY ACROSS OUR EASTERN ZONES TO MAINTAIN GOOD
COORDINATION. CB
.LONG TERM...THURSDAY NIGHT THROUGH MONDAY...
BUSY NIGHT WITH STORMS HAS LIMITED THE AMOUNT OF TIME SPENT ON
DELVING INTO THE EXTENDED. HOWEVER...MODELS DO NOT APPEAR TO BE
VEERING MUCH FROM PREVIOUS WITH SOUTHWEST FLOW ALOFT PREVAILING FOR
MOST OF THE PERIOD. BREAK COULD POTENTIALLY BE FRIDAY...OR FRIDAY
AND SATURDAY AFTER FRONT MOVES THRU WEDNESDAY NIGHT AND UPPER TROF
THURSDAY AND FLOW ALOFT BECOMES MORE ZONAL BEFORE RETURNING TO
SOUTHWESTERLY. HOWEVER...SOMETHING COULD STILL CREEP OUR WAY IN
ZONAL FLOW SO FOR NOW WILL KEEP SLIGHT CHANCE POTENTIAL GOING PRETTY
MUCH THROUGHOUT. TEMPERATURES WILL COOL SIGNIFICANTLY AFTER
WEDNESDAYS TOASTY DAY FOR WEEKS END. EARLY NEXT WEEK COULD BE QUITE
NASTY AS MODELS SHOWING ANOTHER GOOD FRONTAL PASSAGE FOLLOWED BY
NICE SHORTWAVE.
&&
AVIATION...
VFR UNTIL TUESDAY EVENING WHEN STORMS MAY DROP ANY SITE TO IFR OR
LIFR.
&&
.GLASGOW WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM WATCH
#508 IN EFFECT UNTIL 6 AM MDT FOR ALL ZONES.
&&
WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 20, 9:37 PM MST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
1037 PM MDT MON JUN 20 2005
MTZ016>027-059>062-211200-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
1037 PM MDT MON JUN 20 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...TONIGHT
A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR ALL OF NORTHEAST
MONTANA THROUGH 6 AM TUESDAY. DAMAGING WIND...LARGE HAIL...AND
ISOLATED TORNADOES ARE POSSIBLE. PLEASE REFER TO GTFWCNGGW OR
WWUS65 KGGW FOR A LIST OF INCLUDED COUNTIES.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP
ACROSS THE AREA DURING THE LATE AFTERNOON OR EARLY EVENING HOURS
AND PERSIST INTO THE OVERNIGHT HOURS TUESDAY THROUGH SUNDAY. SOME
OF THESE STORMS WILL LIKELY BECOME SEVERE...PRODUCING DAMAGING
WIND AND LARGE HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 20, 11:54 PM MST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1254 AM MDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 AM FLASH FLOOD 7 S GLASGOW 48.10N 106.64W
06/21/2005 VALLEY MT LAW ENFORCEMENT
WATER RUNNING OVER HIGHWAY 24
&&
BBLocal storm report, Jun 21, 1:14 AM MST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
214 AM MDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND GST 16 NW LAMBERT 47.85N 104.86W
06/21/2005 60 MPH RICHLAND MT TRAINED SPOTTER
4 TO 6 INCH BRANCHES BROKE OFF TREES
0200 AM TSTM WND GST BAINVILLE 48.14N 104.22W
06/21/2005 60 MPH ROOSEVELT MT TRAINED SPOTTER
&&
BBLocal storm report, Jun 21, 1:28 AM MST, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
228 AM MDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 AM TSTM WND GST 2 NW SIDNEY 47.74N 104.19W
06/21/2005 68 MPH RICHLAND MT AWOS
&&
BOGELLocal storm report, Jun 21, 2:03 AM MST, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
303 AM MDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 AM TSTM WND GST 20 NW SIDNEY 47.92N 104.46W
06/21/2005 75 MPH RICHLAND MT TRAINED SPOTTER
&&
BBLocal storm report, Jun 21, 2:25 AM MST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
325 AM MDT TUE JUN 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 8 N DODSON 48.51N 108.24W
06/20/05 1.75 INCH PHILLIPS MT TRAINED SPOTTER
0850 PM HAIL 12 NE DODSON 48.52N 108.06W
06/20/2005 1.75 INCH PHILLIPS MT PUBLIC
0925 PM FUNNEL CLOUD 7 N WAGNER 48.47N 108.08W
06/20/2005 PHILLIPS MT LAW ENFORCEMENT
THE FUNNEL CLOUD DOES NOT APPEAR TO BE REACHING THE
GROUND. GOLFBALL SIZED HAIL.
0936 PM HAIL 5 NE MALTA 48.41N 107.80W
06/20/2005 2.75 INCH PHILLIPS MT LAW ENFORCEMENT
1025 PM HAIL 13 WNW THE BENTONITE PL 48.23N 107.26W
06/20/2005 0.88 INCH VALLEY MT TRAINED SPOTTER
1200 AM HAIL DUCK CREEK FISHING ACCE 47.98N 106.52W
06/21/2005 1.00 INCH VALLEY MT TRAINED SPOTTER
1205 AM HAIL DUCK CREEK FISHING ACCE 47.98N 106.52W
06/21/2005 1.75 INCH VALLEY MT TRAINED SPOTTER
1215 AM HAIL FORT PECK 48.01N 106.45W
06/21/2005 1.50 INCH VALLEY MT NWS EMPLOYEE
ALSO WINDS OF 70 MPH
1215 AM HAIL FORT PECK 48.01N 106.45W
06/21/2005 1.00 INCH VALLEY MT TRAINED SPOTTER
ALSO WINDS OF 60 MPH
1215 AM HAIL PARK GROVE 48.03N 106.44W
06/21/2005 1.00 INCH VALLEY MT TRAINED SPOTTER
ALSO WINDS OF 60 TO 70 MPH
1220 AM FLASH FLOOD FORT PECK 48.01N 106.45W
06/21/2005 VALLEY MT NWS EMPLOYEE
WATER GUSHING DOWN STREETS
1245 AM FLASH FLOOD 7 S GLASGOW 48.10N 106.64W
06/21/2005 VALLEY MT LAW ENFORCEMENT
WATER RUNNING OVER HIGHWAY 24
0150 AM TSTM WND GST 16 NW LAMBERT 47.85N 104.86W
06/21/2005 60 MPH RICHLAND MT TRAINED SPOTTER
4 TO 6 INCH BRANCHES BROKE OFF TREES
0150 AM TSTM WND GST 20 NW SIDNEY 47.92N 104.46W
06/21/2005 75 MPH RICHLAND MT TRAINED SPOTTER
0200 AM TSTM WND GST BAINVILLE 48.14N 104.22W
06/21/2005 60 MPH ROOSEVELT MT TRAINED SPOTTER
0215 AM TSTM WND GST 2 NW SIDNEY 47.74N 104.19W
06/21/2005 68 MPH RICHLAND MT AWOS
&&
BBSpecial weather statement, Jun 21, 2:41 AM MST, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GLASGOW MT
341 AM MDT TUE JUN 21 2005
MTZ016>027-059>062-212145-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
INCLUDING THE CITIES OF...MALTA...SACO...GLASGOW...FORT PECK...
HINSDALE...FRAZER...SCOBEY...PLENTYWOOD...MEDICINE LAKE...
WOLF POINT...POPLAR...WINNETT...JORDAN...CIRCLE...SIDNEY...
FAIRVIEW...GLENDIVE...RICHEY...TERRY...WIBAUX...WHITEWATER...
ZORTMAN...OPHEIM...CULBERTSON
341 AM MDT TUE JUN 21 2005
...SEVERE THUNDERSTORMS POSSIBLE THIS EVENING AND TONIGHT...
ISOLATED TO WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE
AREA THIS EVENING AND PERSIST INTO TONIGHT. SOME OF THESE STORMS
WILL LIKELY BECOME SEVERE AND PRODUCE DAMAGING WIND AND LARGE
HAIL. ISOLATED TORNADOES ARE ALSO POSSIBLE.
BOGEL
Flash Flood, Valley
- When
- June 21, 3:00 AM MST to June 22, 5:00 PM MST
- Where
- Valley County, 4 mi S of Tampico
- Reported by
- TRAINED SPOTTER
- Coordinates
- 48.250, -106.817
Runoff from thunderstorms that produced about an inch of rain produced flash flooding of the Antelope Creek west of Glasgow from Tampico Road to Billingsley Road. The ground was already saturated in the area due to flooding the previous week.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood and Hail in Colorado, June 21, 20052 deaths · $100,000 · 1 in hail · 3 events
- Damaging Winds in Washington, June 21, 200512 injured · 77 kt wind · 12 events
- Lightning Strike in Wyoming, June 21, 200511 injured · 1 event
- Hail and Damaging Winds in Nebraska, June 21, 2005$135,000 · 1 in hail · 8 events
- Wildfire in Oregon, June 21, 2005$114,000 · 1 event
- Lightning Strikes in Georgia, June 21, 20051 injured · $55,000 · 2 events
- Damaging Winds and Lightning Strike in Utah, June 21, 20052 injured · 64 kt wind · 4 events
- Hail and Damaging Winds in Montana, June 21, 200570 kt wind · 13 events
- Hail and Damaging Winds in Nebraska, June 21, 20051.75 in hail · 8 events
- Damaging Winds in Idaho, June 21, 2005$10,000 · 56 kt wind · 4 events
- Damaging Winds in South Dakota, June 21, 200555 kt wind · 3 events
- Hail in Colorado, June 21, 20051 in hail · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457665.